Will this lighter skin fade away? If so how can I treat it?

I recently started putting some medication for my acne, and it burned my skin. I stopped taking this medication because of that. This is when my skin peeled of leaving some lighter white looking spots. I went to a dermatologists and they told me to wait a couple of weeks so I can have a chemical done. What do I do?

Doctor Answers 2

Permanent Post Inflammatory Hypopigmentation Or White Scars May Be Helped With Topical Agents & Microneedling

Without a photo and a bit more history it is really impossible to say exactly what you have. One possibility is postinflammatory HYPOpigmentation. Just as there can be overpigmentation, known as postinflammatory hyperpigmentation, as a "footprint" of previous injury, so, too, there can be postinflammatory pigment loss, which may be the case here and may be temporary, meaning that with time repigmentation can occur.Sometimes, however, the injury may leave permanent pigment loss or give rise to true scarring, such as a burn scar, with consequent loss of pigmentation. In these latter two instances, re-pigmentation may be difficult to achieve. I have found that the latter two issues may be helped via the combined use of localized medical microneedling with a Dermastamp followed immediately by the application of tyrosine (an amino acid essential for pigment production) or the immediate and continued application of topical bimatoprost solution (an anti-glaucoma medication that has been shown to promote pigmentation).You would be well advised to seek consultation with a board certified aesthetic dermatologist experienced in the treatment of pigmentary loss skin conditions. . Best of luck.


.


New York Dermatologic Surgeon
4.8 out of 5 stars 23 reviews

Burn from Acne Product

Please post a photo to see the exact effect.  Strict sun avoidance would be best and a topical burn cream.  I would avoid any chemical peels.  Please consult an expert.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.